Pill: am I ovulating?

The pill remains the most widely used means of contraception, but the lack of information about this contraceptive is increasingly highlighted in society. Most girls and women barely know how the pill works in general and how it affects their cycle. We'll shed some light on this: How the birth control pill works, why you don't ovulate when you take the pill, and when you ovulate when you stop the pill. We also present to you trackle, a hormone-free alternative on the pill.

What is ovulation?

To be able to explain what the pill does to your cycle, we will briefly explain to you what happens before and after you ovulate. Your cycle starts on the first day of your period, this phase is also called the follicular phase. During this period, the ovarian follicles mature and your body prepares for a potential pregnancy. The follicular phase ends with ovulation, the most important event of your cycle. Then the luteal phase begins. The best quality mature egg jumps and travels from the ovary to the uterus through the fallopian tube. There it can be fertilized. If there is no fertilization, the egg and the formed uterine lining are expelled - menstruation appears and a new cycle begins. A rather clever cycle, no?
You will find more information about your cycle here.

What does the pill do to my cycle?

You've probably heard that the pill tricks your body into thinking you're pregnant. But this is a very common mistake. Instead, the pill puts your body in a sustainable luteal phase, that is, in a phase where ovulation has already passed.

The pill also prevents your uterine lining from developing properly. Thus, a fertilized egg cannot implant. In addition, taking the pill does not produce cervical mucus, as its production depends on an uninfluenced hormonal balance - thus vaginal dryness is a very common side effect of the pill.
If you take a birth control pill and you stop taking it for a week, you will have your "period" during this break. This bleeding has nothing to do with having a healthy period, it's just a break in bleeding that's caused by your hormone levels, which were being maintained by the pill, suddenly dropping.